Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 1, NWS New Orleans, LA

January 26, 2021Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jan 26, 2021, 6:35 AM CST for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It took effect at Jan 26, 2021, 8:00 AM CST. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Jan 26, 2021, 6:35 AM CST (12:35 UTC)
In effect from
Jan 26, 2021, 8:00 AM CST
Expired
Jan 28, 2021, 10:56 AM CST
In force
51 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS

The river

Written for the forecast point Pearl River near Pearl River (PERL1). The gauge peaked at 14.34 ft at Jan 27, 2021, 6:00 AM CST.

actionminormoderatemajor1214161801/2601/2701/2801/29
Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

050 
WGUS44 KLIX 261235
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
635 AM CST Tue Jan 26 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

For the Lower Pearl River...including Bogalusa, Pearl River...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 645 PM CST.

&&


LAC103-MSC045-109-270045-
/O.NEW.KLIX.FL.W.0001.210126T1400Z-210128T1800Z/
/PERL1.1.ER.210126T1400Z.210127T0600Z.210128T1200Z.NO/
635 AM CST Tue Jan 26 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Pearl River Near Pearl River.
* Until Thursday afternoon.
* At 6:00 AM CST Tuesday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  morning to a crest of 14.3 feet just after midnight tonight. It 
  will then fall below flood stage Thursday morning.
* Impact...At 15.5 feet, Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank. 
  The Bogue Chitto National Wildlife Refuge will be closed to 
  hunting at the 15.5 foot stage.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$
5 follow-up statements
810 
WGUS84 KLIX 261558
FLSLIX

Flood Statement
National Weather Service New Orleans LA
958 AM CST Tue Jan 26 2021

...The Flood Warning continues for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

For the Lower Pearl River...including Bogalusa, Pearl River...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1000 PM CST.

&&


LAC103-MSC045-109-270400-
/O.CON.KLIX.FL.W.0001.000000T0000Z-210128T1800Z/
/PERL1.1.ER.210126T1330Z.210127T0600Z.210128T1200Z.NO/
958 AM CST Tue Jan 26 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until Thursday afternoon.
* At 9:00 AM CST Tuesday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM CST Tuesday was 14.0 feet.
* Forecast...The river is expected to rise to a crest of 14.3 feet 
  just after midnight tonight. It will then fall below flood stage 
  Thursday morning.
* Impact...At 15.5 feet, Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank. 
  The Bogue Chitto National Wildlife Refuge will be closed to 
  hunting at the 15.5 foot stage.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$

MW
022 
WGUS84 KLIX 270029
FLSLIX

Flood Statement
National Weather Service New Orleans LA
629 PM CST Tue Jan 26 2021

...The Flood Warning continues for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

For the Lower Pearl River...including Pearl River...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning at 830 AM CST.

&&


LAC103-MSC045-109-271500-
/O.CON.KLIX.FL.W.0001.000000T0000Z-210128T1800Z/
/PERL1.1.ER.210126T1330Z.210127T0600Z.210128T1200Z.NO/
629 PM CST Tue Jan 26 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until Thursday afternoon.
* At 6:00 PM CST Tuesday the stage was 14.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:00 PM CST Tuesday was 14.2 feet.
* Forecast...The river is expected to rise to a crest of 14.3 feet 
  just after midnight tonight. It will then fall below flood stage 
  Thursday morning.
* Impact...At 15.5 feet, Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank. 
  The Bogue Chitto National Wildlife Refuge will be closed to 
  hunting at the 15.5 foot stage.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$
752 
WGUS84 KLIX 271527
FLSLIX

Flood Statement
National Weather Service New Orleans LA
927 AM CST Wed Jan 27 2021

...The Flood Warning continues for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening.

&&


LAC103-MSC045-109-280330-
/O.CON.KLIX.FL.W.0001.000000T0000Z-210128T1800Z/
/PERL1.1.ER.210126T1330Z.210127T1345Z.210128T1200Z.NO/
927 AM CST Wed Jan 27 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until Thursday afternoon.
* At 9:00 AM CST Wednesday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM CST Wednesday was 14.4 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 12.4 feet Saturday, 
  February 06.
* Impact...At 15.5 feet, Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank. 
  The Bogue Chitto National Wildlife Refuge will be closed to 
  hunting at the 15.5 foot stage.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$

BL
070 
WGUS84 KLIX 280021
FLSLIX

Flood Statement
National Weather Service New Orleans LA
621 PM CST Wed Jan 27 2021

...The Flood Warning continues for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

For the Lower Pearl River...including Pearl River...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday morning at 930 AM CST.

&&


LAC103-MSC045-109-281230-
/O.CON.KLIX.FL.W.0001.000000T0000Z-210128T1800Z/
/PERL1.1.ER.210126T1330Z.210127T1345Z.210128T1200Z.NO/
621 PM CST Wed Jan 27 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until Thursday afternoon.
* At 6:00 PM CST Wednesday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:00 PM CST Wednesday was 14.3 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 12.2 feet Saturday, 
  February 06.
* Impact...At 15.5 feet, Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank. 
  The Bogue Chitto National Wildlife Refuge will be closed to 
  hunting at the 15.5 foot stage.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$
255 
WGUS84 KLIX 281656
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1056 AM CST Thu Jan 28 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River County, Hancock 
  County, and St. Tammany Parish.

LAC103-MSC045-109-281800-
/O.CAN.KLIX.FL.W.0001.000000T0000Z-210128T1656Z/
/PERL1.1.ER.210126T1330Z.210127T1345Z.210128T1200Z.NO/
1056 AM CST Thu Jan 28 2021

...The Flood Warning for the Pearl River Near Pearl River has been 
cancelled...

The Flood Warning is cancelled for
  the Pearl River Near Pearl River.
* At 10:00 AM CST Thursday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to fall to 12.1 feet by Sunday, 
  February 07.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$

BL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 26, 4:01 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jan 26, 4:01 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
401 AM CST Tue Jan 26 2021

.SHORT TERM (Today through Thursday)...
The local area is currently stuck in a transition zone with upper
ridge centered southeast of the area and troughing to the
northwest. A weak upper level trough brought a frontal boundary to
the CWA that is stalling. This front has been and will continue to
be the focus for showers and isolated thunderstorms. While there
may be some dissipation of coverage mid more, an afternoon
rejuvenation will be possible with the potential for a few more
thunderstorms. In addition, high dewpoints in place combined with
cooler surface waters will continue to promote sea fog
development in nearshore coastal waters and tidal lakes. Luckily,
the water temp/dewpoint delta is only about 10 degrees. This seems
to be limited areal coverage and how dense the fog is.

A closed low currently centered near Arizona will track across
the Texas Panhandle and into the Central Plains Tuesday night. As
it continues east Wednesday, an associated stronger cold front
will swing through the CWA Wednesday morning. This will finally
clear out the stagnant pattern in place and bring back winter
season temps for the remainder of the week.

MEFFER
&&

.LONG TERM (Friday through Monday)...
Surface high will drift off to the east of the region on Friday
as upper level ridging builds in overhead. This will allow for a
warming trend with mostly clear to partly cloudy conditions as
well as temperatures climbing into the lower 60s on Friday
afternoon and approaching the 70 degree mark by Saturday. Dry
conditions will remain through the early part of Saturday until
another trough moves eastward through the Plains on Saturday
afternoon. The shortwave will move eastward into the middle
Mississippi Valley by Saturday evening/ Sat night. This will bring
the next chance of showers to the region. At this time severe
weather not a threat and even thunderstorm activity looks very
limited as the track remains well too far to our north as far as
dynamics are concerned. Front will push through Sunday evening as
system lifts out by Monday bringing with it slightly cooler and
drier conditions to start the work week on Monday.

GP
&&

Aviation...The biggest concern tonight will be the fog and lower
CIGS bringing reduced visibilities. GPT will likely experience
multiple hours of IFR conditions as VIS could drop below a mile and
even as lows a 1/4 to a 1/2 a mile at times.  Winds will remain
fairly brisk from the south with a gradual decrease later tonight.
The fog is expected to be very limited given the timing of the frontal
boundary moving eastward.  Expect the possibility for a few VCSH throughout
the night with the possibility of TSRA at BTR and MCB.

GP
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  53  65  33 /  30  60  10   0
BTR  75  58  68  38 /  40  50   0   0
ASD  77  60  71  36 /  50  80  10   0
MSY  78  61  70  41 /  50  80  10   0
GPT  73  59  72  37 /  60  80  20   0
PQL  76  61  73  36 /  70  80  30   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ532-536-
     538-555-557.

MS...Dense Fog Advisory until 10 AM CST this morning for MSZ080>082.

GM...Dense Fog Advisory until 10 AM CST this morning for GMZ536-538-
     555-557.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 10:30 PM CSTMarine Dense Fog AdvisoryLIX12 hr
Jan 25, 10:29 PM CSTDense Fog AdvisoryLIX12 hr
Jan 25, 11:47 PM CSTSpecial Weather StatementLIXAmite43 min
Jan 26, 12:30 AM CSTSevere Thunderstorm WarningLIXAmite15 min

Nearby

River Flood Warnings in Mississippi, 2021River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.